Mood and anger

Hi All.

So my levo was upped coming up to 3 weeks now and that along with taking all new supplements my fatigue is much better.

But. I'm so moody. I'm stroppy and angry all the time. I know this is all connected but I would of thought with my tiredness easing a bit my mood would too..... this is not the case.

How long does it take for a bit of calm within and not this burning rage.

Answer nicely or I'm bound to just snap at you! Haha. That's me trying to make a joke. 😬

21 Replies

oldestnewest
  • Zuzka1,

    Irritation and anger can be signs of over medication but I doubt your dose increase to 150mcg would push you over range.

    humanbean said that her rage decreased when she went gluten-free.

  • Ooh definitely! I first noticed the difference about 5 days after I went g-f.

    I can often tell when I've been glutened by how good or bad my temper is. If I'm in a really vile mood then there is bound to have been something I ate in the previous 24 - 36 hours that probably contained gluten. I can often work it out - after the event.

    I don't have coeliac disease by the way.

  • I've been GF about 6 weeks now.... I'm not really feeling any different. To start with I think I did but not now. Today I'm tired. Tho I slept well last night. Yesterday I was tired but I had a terrible night the night before. So now I don't even know if I'm 'thyroid ' tired or small children tired or just tired.

    I'm snapping at my kids. I'm being mean to my husband and I'm capping it all off with quite a lot of self hate which is the icing on the cake that I can't eat coz it's not gluten free!

    Thanx for replying. I do appreciate it.

    X

  • I noticed in one of your posts from about three weeks ago that you are still low in iron.

    Nutrient deficiencies could be a cause of mood problems.

    I've never heard of the Tardyferon you've been taking, so I don't know how much pure iron it contains, but the packaging should tell you.

    Ah - just found this :

    mri.cts-mrp.eu/download/PT_...

    That says each dose contains 80mg of iron.

    Just for comparison...

    I was incredibly short of iron. I took ferrous fumarate 210mg, one tablet, three times a day, for nearly two years. Each tablet contained 69mg of iron, so I was taking 207mg of iron per day. So you could easily double up on the Tardyferon, but three doses a day would be too much.

    Tardyferon is ferrous sulfate (or sulphate). If you struggle to tolerate it there are other types of iron. Living in the UK I can either buy from pharmacies without prescription, or I can order online. I don't know what options you have.

    A very helpful document on iron from helvella :

    dl.dropboxusercontent.com/u...

    If being gluten-free isn't helping I would think your thyroid meds are most likely to be affecting you. Either the wrong type, the wrong dose, or a type which contains something you are intolerant of.

  • Hi. humanbean i am taking a double dose every day now. Plus vit C. Plus B12 and B complex and just started selenium and zinc.

    Wrong dose as in could still be too low? I think it's still to low as I'm a long way off from feeling 'normal'. I know my Endo wants me up to 200mg of levo.

    Could the under medicated bit be what's keeping me in a mood?

    Thanx x

  • It could be the wrong level of T3. I can't find your latest TFT results though, so I can't comment specifically.

    The brain needs T3 for proper functioning. If you haven't got enough or have too much all sorts of problems can arise.

    I've seen people on here saying that thyroid treatment cured them of things like depression, bipolar, psychosis, anxiety etc.

  • My T3 is low I know that coz I'm gaining weight rapidly. That's another thing that's not helping my moods I'm sure.

  • I had major mood swings and a very short temper when I got switched to Synthroid. I suspect that it was because it had slightly different fillers compared to my old medication - mainly it included acacia.

    I've stopped taking it and moved to Thyroid-s and the moods have disappeared.

  • Oh blimey I had this too when I was overmedicated, but there is a similar undermedicated and/or adrenal version.

    The hyper rage is a red mist and finding it impossible not to speak my mind even if it is lacking in tact or hurtful. Like it was *impossible* to hold my tongue, I was being shocked by my own words before I could even try to stop myself. I can see why people convicted of violent crimes are statistically more likely to have higher t3.

    The hypo rage is weary irritability and feeling easily hurt, disappointed in and abused by the world. Also any avoidable spill, stain, dirt, dust, mess makes me livid because someone has to clean it, and wouldn't it be SO MUCH EASIER to just not make the mess or clean it up immediately so I would only have to maintain things and not hold back the tide of mess around here. So it is the intense weariness that provokes rage.

    I was told by a doctor w an interest in adrenals that feeling overwhelmed and incapable of dealing w stress is an adrenal symptom. There is a kind of overwhelmed anxiety that makes me very snappy.

    Good job I am already married. :-)

  • The latter has just described me perfectly!!

    puncturedbicycle

  • How do I change it tho?!?

  • Oh gosh, if I knew that... :-)

    In theory it requires adrenal support and/or a thyroid meds increase (if you need one). I have got to the point where my meds look great but I still feel like this, so I think - for me anyway - it will mean tackling adrenals. Have you had yours tested?

  • No. And I've no idea or understanding of what they are. I keep reading about them and I don't get it.

    I'm know I'm undermedicated on my Levo. I'm on 150 going up every 8 weeks to 200mg.

  • Adrenal fatigue is not a conventional diagnosis but a lot of people are finding their cortisol and dhea all over the place and it is meant to make you feel poorly, sleep badly etc. This is a pros and cons link: webmd.com/a-to-z-guides/fea...

  • Thank you 😊

  • Me too

  • As in your angry too?

  • My mood is low and yes I do get quite angry at times. Sometimes to the point that wish I could zip it if you know what I mean.

  • I know what you mean. 😢

  • It can be hard to know when to let it out and when to keep it in. I sometimes hear myself sounding like a fishwife and wonder if I'm getting anywhere or if I should just lie down w a cool flannel on my head. x

  • That's so me. Tho starting yesterday and really bad today I've been feeling so low and depresed. I've basically cried all day. I hate this. I hate it so much. I thought upping my dose 3 weeks ago was going to help. It hasn't. I felt better for about 5 days and now I just feel foul again. Having to wait now another 5 weeks for the next increase feels like forever. I'm really really struggling. I don't know what to do. 😢

You may also like...